Lightning, St. Johns
- When
- June 19, 12:30 PM EST
- Where
- St. Johns County, Bakersville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Brush fire.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 8:45 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EDT TUE JUN 19 2001 CURRENTLY...SOUNDING SHOW A VERY UNSTABLE AIRMASS ACROSS THE AREA WITH AN UNMODIFIED LIS AROUND A MINUS 7...PWATS AT 1.82 IN. AND A CAPE OF 3314. VERY LIGHT WINDS SUGGEST THAT SHOULD A PROBLEM ARISE TODAY THE MOST LIKELY CULPRIT WILL BE FLOODING...AND DANGEROUS LIGHTNING. BELIEVE THAT THE NGM POPS ARE TO HIGH SO THE AND ALSO HAVE SOME QUESTIONS WITH THE MAV POPS WITH THE UPPER RIDGE BUILDING OVER THE AREA. THE CURRENT ZONE PACKAGE LOOKS PRETTY GOOD SO AM INCLINED NOT TO MAKE CHANGES AT THIS TIME. WINDS HAVE DROPPED AT GRAYS REEF SO WILL COMBINE FLORIDA AND GEORGIA WATERS IN THE CWF. FIRE WEATHER WATCHES OR WARNINGS. .JAX... .FL...NONE. .GA...NONE. SCOTT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT TUE JUN 19 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON... ...CHANCE OF RIP CURRENTS AT THE AREA BEACHES... SUFFICIENT ATMOSPHERIC INSTABILITY AND MOISTURE CONTENT WILL ENABLE THUNDERSTORMS TO DEVELOP AGAIN TODAY. THE MAIN HAZARDS FROM THE THUNDERSTORMS WILL BE PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY A FEW STORMS. ACTIVITY WILL DEVELOP OVER GEORGIA EARLY THIS AFTERNOON...WITH ACTIVITY SLOWER TO DEVELOP OVER FLORIDA. STORMS WILL DRIFT SLOWLY AND ERRATICALLY...MAINLY TO THE NORTH. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...SO SPOTTER ACTIVATION IS NOT EXPECTED TODAY. IN ADDITION...EASTERLY WINDS OF 10 TO 15 MPH ALONG THE COAST WILL PRODUCE A GREATER THAN NORMAL THREAT OF RIP CURRENTS AT AREA BEACHES. THE GREATEST THREAT OF RIP CURRENTS WILL BE EARLY THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 17:32 UTC.
1 lightning. Local standard time, as filed.
Brush fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255708.